erratic compression slider

  • 2
  • Problem
  • Updated 6 years ago
  • Acknowledged
If the PTT is activated too soon after moving slider the slider will move erratically with each PTT until there is a 1 or 2 second delay. Problem is intermittent. It was doing this yesterday evening and again today until I started trying to define the conditions under which it occurs. It is now not doing this game. Will add info if / when it returns.
Photo of Jim McLester

Jim McLester

  • 2 Posts
  • 0 Reply Likes

Posted 6 years ago

  • 2
Photo of Tim - W4TME

Tim - W4TME, Customer Experience Manager

  • 9199 Posts
  • 3559 Reply Likes
Yes it will. You have to give the radio time to receive the new compression command and process it. We are looking at a way to mitigate this behavior, but for now it is "how it works".
Photo of W4YXU

W4YXU

  • 75 Posts
  • 6 Reply Likes
Tim, that may well be the problem. However it does jump around to values that don't (to me) follow completely with that cause. I concede that with a 10 second delay it doesn't act up. The amount of "noise motion" seems to decrease with longer wait times!
Photo of Michael - N5TGL

Michael - N5TGL

  • 308 Posts
  • 103 Reply Likes
I'm sorta glad to see someone else is having this problem, but it is an annoying problem. Setting compression usually involves changing the setting, testing, and changing again in rapid order. Maybe a TX inhibit with a pop up modal window would be helpful?
Photo of Jim - WD5IYT

Jim - WD5IYT

  • 15 Posts
  • 3 Reply Likes
Official Response
Changing the compressor setting requires sending a large amount of parameter data into the DSP module using a relatively slow serial data path. It is definitely not what we want, and we have been working on this problem for some time now, but have not yet found a suitable solution.

It is definitely on the list, though!

Jim WD5IYT
Photo of Michael - N5TGL

Michael - N5TGL

  • 308 Posts
  • 103 Reply Likes
The 1-2 second delay works, but sure was acting really weird before I knew that. Really an unexpected side effect. I think this should make it into the release notes caveats for other folks who might not be aware.